The Annals of Statistics

A Condition Under Which the Pitman and Bahadur Approaches to Efficiency Coincide

Harry S. Wieand

Full-text: Open access

Abstract

The approximate Bahadur efficiency and the Pitman efficiency for hypothesis testing problems are considered. A theorem is stated and proved which gives a condition under which the existence of the limiting (as the alternative approaches the hypothesis) approximate Bahadur efficiency implies the existence of the limiting (as the significance level approaches 0) Pitman efficiency and the equality of the two limits. Several examples are then given to show how the theorem may be used in computing previously unknown limiting Pitman efficiencies using the Bahadur approach.

Article information

Source
Ann. Statist., Volume 4, Number 5 (1976), 1003-1011.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176343600

Digital Object Identifier
doi:10.1214/aos/1176343600

Mathematical Reviews number (MathSciNet)
MR440790

Zentralblatt MATH identifier
0351.62033

JSTOR
links.jstor.org

Subjects
Primary: 62G20: Asymptotic properties
Secondary: 62F20

Keywords
Bahadur efficiency Pitman efficiency

Citation

Wieand, Harry S. A Condition Under Which the Pitman and Bahadur Approaches to Efficiency Coincide. Ann. Statist. 4 (1976), no. 5, 1003--1011. doi:10.1214/aos/1176343600. https://projecteuclid.org/euclid.aos/1176343600


Export citation